Alert archive / New Jersey / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

May 27, 2015Mercer County, Middlesex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 27, 2015, 5:48 PM EDT for Mercer County, Middlesex County, New Jersey. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 5:48 PM EDT (21:48 UTC)
Expired
May 27, 2015, 6:45 PM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly

Counties Mercer County, NJ, Middlesex County, NJ

The radar

The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WWUS81 KPHI 272148
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
548 PM EDT WED MAY 27 2015
 
NJZ010-012-013-015-272245-
SOMERSET-MIDDLESEX-MERCER-WESTERN MONMOUTH-
548 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX...CENTRAL MERCER...
NORTH CENTRAL MONMOUTH AND SOUTHEASTERN SOMERSET COUNTIES...

AT 548 PM EDT...A STRONG THUNDERSTORM WAS OVER MERCERVILLE-HAMILTON
SQUARE...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...SOMERSET...EDISON...OLD
BRIDGE...EAST BRUNSWICK...SOUTH BRUNSWICK...SAYREVILLE...NORTH
BRUNSWICK...EWING...PRINCETON...MATAWAN...JAMESBURG...HIGHTSTOWN...
CRANBURY...ROCKY HILL...BROWNVILLE...NORTH BRUNSWICK TOWNSHIP AND
LAWRENCEVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND IT MAY 
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4037 7413 4018 7472 4028 7481 4060 7444
      4061 7434 4051 7425 4050 7426 4050 7428
      4047 7427 4044 7419
TIME...MOT...LOC 2148Z 237DEG 21KT 4026 7469 
$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 27, 4:08 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 27, 4:08 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT WED MAY 27 2015

.SYNOPSIS...
HIGH PRESSURE REMAINS OFF THE COAST AND A COLD FRONT WILL MOVE
ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE
REESTABLISHES ITSELF OFF THE EAST COAST FRIDAY INTO SATURDAY. A
COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY NIGHT INTO
SUNDAY. HIGH PRESSURE WILL RETURN TO THE NORTHEAST EARLY NEXT WEEK
WHILE THE FRONT STALLS TO THE SOUTH.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AN AREA OF HIGH PRESSURE REMAINS OFF THE EAST COAST AT LATE-DAY,
WITH AN ASSOCIATED UPPER RIDGE EXTENDING NEAR OUR REGION AND OUT
OVER THE ATLANTIC WATERS. MEANWHILE TO OUR WEST, AN UPPER TROUGH AND
ASSOCIATED SURFACE COLD FRONT EXTEND OVER THE GREAT LAKES TO MIDWEST
STATES. THERE ALSO LOOKS TO BE A LEAD UPPER SHORTWAVE TROUGH MOVING
INTO OUR REGION AS WELL AS A WEAK LEE-SIDE SURFACE TROUGH ALONG THE
APPALACHIANS TO OUR WEST, HELPING TO CONTRIBUTE SOME ATMOSPHERIC
LIFT FOR SCATTERED CONVECTION. LAPS DATA SHOWS THAT SUFFICIENT
DESTABILIZATION HAS OCCURRED, WITH SURFACE-BASED CAPE VALUES RANGING
MOSTLY BETWEEN 1000 TO 1500 J/KG ACROSS MOST OF THE FORECAST AREA,
EXCEPT PERHAPS ALONG THE IMMEDIATE COAST. IN ADDITION, MODEST SHEAR
EXISTS ALONG WITH AMPLE LOW-LEVEL MOISTURE, WITH DEWPOINTS INTO THE
UPPER 60S AND EVEN LOW 70S ACROSS THE FORECAST AREA.

WITH THESE FACTORS IN MIND, WE WILL CONTINUE TO SEE A BROKEN LINE OF
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY GRADUALLY PROGRESSING
EASTWARD ACROSS THE FORECAST AREA THROUGH THE REST OF LATE-DAY AND
INTO THIS EVENING. ALONG WITH DOWNPOURS, THE MAIN CONCERN WITH ANY
STRONGER TO SEVERE STORMS WOULD BE GUSTY TO LOCALLY DAMAGING
STRAIGHT-LINE WINDS. WE CARRY LIKELY TO HIGH CHANCE POPS TO THE
INTERSTATE 95 CORRIDOR AND THEN GRADUALLY DIMINISH POPS FARTHER EAST
WITH THE LOSS OF DAYTIME HEATING INTO MID EVENING.

A WARM AND MUGGY OVERNIGHT IS EXPECTED, AND WE USED A BLEND OF
MET/MAV GUIDANCE FOR MINIMUM TEMPERATURES. OVERNIGHT LOWS WILL
MAINLY BE IN THE MIDDLE TO UPPER 60S ACROSS THE FORECAST AREA, AND
WITH AMPLE LOW-LEVEL MOISTURE REMAINING ACROSS THE REGION, SOME
PATCHY FOG IS POSSIBLE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
DURING THE DAYTIME THURSDAY, THE PREVIOUSLY MENTIONED SURFACE COLD
FRONT IS EXPECTED TO APPROACH OUR FORECAST AREA DURING THE MORNING
AND GRADUALLY CROSS THE REGION THROUGH THE AFTERNOON TO EVENING.
SIMILAR TO WEDNESDAY, AN INCREASE IN INSTABILITY IS EXPECTED DURING
THE DAY, AND WITH THE APPROACHING FRONT AND A SHORTWAVE ALOFT ACTING
AS LIFTING MECHANISMS, MORE SCATTERED SHOWER/THUNDERSTORM ACTIVITY
IS ANTICIPATED. WE BEGIN POPS A LITTLE EARLIER IN THE DAY, DURING
THE MORNING, FOR OUR WESTERN ZONES. HIGHEST CHANCE POPS, THOUGH, ARE
FOCUSED INTO THE AFTERNOON, BEFORE DECREASING THEN INTO THE EVENING
AS THE FRONT PASSES BY TO THE EAST. MET/MAV GUIDANCE BLENDED WITH
CONTINUITY YIELDS HIGH TEMPERATURES MOSTLY INTO THE MIDDLE AND UPPER
80S FOR THE REGION.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A COLD FRONT WILL BE MOVING ACROSS THE AREA AT THE START OF THE
PERIOD AND COULD HAVE SOME SHOWERS AND TSTMS WITH IT. THE PRECIP
SHOULD BE WINDING DOWN EARLY IN THE PD.

ON FRI, HIGH PRES BUILDS BACK INTO THE REGION, AND DRY CONDS ARE
EXPECTED.

LOW PRES THEN ADVANCES ACRS QUEBEC ON SAT AND ITS ASSOCD CDFNT
WILL APPROACH FROM THE W ON SAT. THERE IS QUITE A BIT OF
UNCERTAINTY AS TO PRECIP CHCS ON SAT. THE GFS IS FASTER WITH THE
FRONT, AND HAS SOME PRECIP, MAINLY N. THE GFS IS SLOWER AND DRIER.
FOR NOW WILL GO WITH LOW POPS. THE GFS HAS CFP SAT NIGHT, WITH THE
ECMWF ON SUN. SHWRS/TSTMS WILL ACCOMPANY FROPA, BUT THERE STILL
REMAIN QUESTIONS AS TO THE TIMING.

THE FRONT THEN STALLS TO THE S OF THE REGION AS HIGH PRES BUILDS
OVER QUEBEC. YESTERDAY, THE MDLS HAD DRIED OUT EARLY NEXT WEEK.
NOW, THEY ARE MAKING IT WETTER. AGAIN, CONFIDENCE IS LOW AS THE
MDLS TRY TO IRON THINGS OUT. LOWERED POPS A BIT YESTERDAY, AND
RAISED THEM A BIT TODAY, BUT DON'T WANT TO MAKE ANY WHOLESALE
CHANGES. ALSO, SOME QUESTIONS REMAIN AS TO AREAL EXTENT AND
PLACEMENT OF THE PRECIP.

BY TUE, THE LOW MOVE NEWD OUT TO SEA AND PRECIP CHCS EITHER MOVE
NWD (GFS) OR DECREASE (ECMWF).

THE FCST IS CONTINGENT ON THE STALLED FRONT AND WHERE IT STALLS,
WHETHER IT WASHES OUT AND IF ANY WAVES DEVELOP UPON IT. THE MDLS
ARE HAVING A DIFFICULT TIME RESOLVING THE FCST EARLY NEXT WEEK AND
AS A RESULT, THE CONFIDENCE IN THIS FCST IS MUCH BELOW AVERAGE.
THERE WILL LIKELY BE SOME PRECIP BEYOND SUN, BUT WHERE, WHEN, AND
TO WHAT EXTENT REMAIN BIG QUESTIONS.

TEMPS LOOK TO START ABV NRML BUT CUD BE BELOW NRML ERLY NEXT WEEK
DEPENDING ON HOW THINGS PLAY OUT.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

OVERALL, MAINLY VFR CONDITIONS ARE EXPECTED LATE-DAY AND THIS
EVENING, EXCEPT A PERIOD OF SUB-VFR IS POSSIBLE WITH ANY SCATTERED
SHOWER/TSTORM ACTIVITY. WE HAVE INCLUDED A MENTION OF THIS IN THE
TAFS AS A TEMPO GROUP, WITH THE 19Z TO 21Z TIMEFRAME EXPECTED FOR
MUCH OF EASTERN PA AND THE 22Z TO 01Z TIMEFRAME IN AND AROUND THE I-
95 CORRIDOR. THEREAFTER, WITH THE LOSS OF DAYTIME HEATING, WE EXPECT
ANY LEFTOVER SHWR/TSTORM ACTIVITY TO WANE AND DISSIPATE AS IT
APPROACHES THE COASTAL PLAIN, AND WITH STORMS UNLIKELY TO REACH KACY
THIS EVENING, NO MENTION WAS INCLUDED IN THE TAF.

OUTSIDE OF ANY STRONG WINDS IN TSTORMS, SOUTH-SOUTHWEST WINDS WILL
CONTINUE MOSTLY IN THE 10 TO 15 KNOT RANGE WITH SOME GUSTS NEAR 20
KNOTS POSSIBLE THROUGH THIS EVENING.

OVERNIGHT...ONCE SHWRS DISSIPATE AND END, AMPLE LOW-LEVEL MOISTURE
WILL REMAIN ACROSS THE AREA, AND GUIDANCE INDICATES MOSTLY MVFR
CONDITIONS TO DEVELOP WITH SOME LOWER CLOUDS AND PATCHY FOG. THIS
HAS BEEN INCLUDED IN THE TAFS, STARTING AROUND THE 08Z/09Z
TIMEFRAME. SOUTH-SOUTHWEST WINDS WILL DECREASE TO 5 KNOTS OR LESS.

THURSDAY...ANY LOW CLOUDS/FOG SHOULD LIFT, WITH CONDITIONS IMPROVING
BACK TO VFR BY MID-MORNING. WHILE SOME SCATTERED SHWRS/TSTORMS ARE
POSSIBLE DURING THE DAY WHICH MAY LOCALLY REDUCE CIGS/VSBYS, TIMING
AND COVERAGE OF THESE WAS TOO UNCERTAIN AT THIS TIME TO INCLUDE IN
THE TAFS. SOUTHWEST WINDS WILL GRADUALLY BECOME MORE WESTERLY AND
INCREASE TO AROUND 10 TO 12 KNOTS.

OUTLOOK...

THU NIGHT...GENERALLY VFR. SCT SHRA/TSRA EARLY. MDT CONFIDENCE.

FRI...GENERALLY VFR. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE FOR
WESTERN TAFS.

FRI NIGHT...VFR EARLY, THEN LOWERING CIGS/VSBYS POSSIBLE
OVERNIGHT. MDT CONFIDENCE.

SAT...IFR/MVFR PSBL EARLY, THEN BECOMING VFR DURING THE DAY.
SCATTERED SHRA/TSRA PSBL WHICH MAY REDUCE CIGS/VSBYS. GUSTY
SOUTH- SOUTHWEST WINDS AROUND 20 KNOTS. LOW TO MDT CONFIDENCE ON
TSRA.

SAT NIGHT-SUN...SUB-VFR CONDITIONS POSSIBLE, ESPECIALLY WITH
SHRA/TSRA. LOW TO MDT CONFIDENCE.

&&

.MARINE...

THROUGH THIS EVENING AND TONIGHT, SOME WIND GUSTS TO AROUND 25 KNOTS
ARE EXPECTED, ALONG WITH SOME WAVE HEIGHTS APPROACHING THE 4 TO 5
FOOT RANGE FOR THE COASTAL WATERS. WE THEREFORE MAINTAIN THE CURRENT
SMALL CRAFT ADVISORY THROUGH 10Z THURSDAY. THEREAFTER, WHILE SOME
WIND GUSTS TO AROUND 20 KNOTS MAY STILL OCCUR FOR THE COASTAL
WATERS, MAINLY SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR
THE COASTAL WATERS AND FOR DELAWARE BAY THROUGH THURSDAY.

OUTLOOK...

THU-SAT...SUB-SCA CONDS EXPECTED, ALTHOUGH WINDS MAY GUST AROUND
20 KNOTS AT TIMES.

SAT NIGHT...SEAS MAY RETURN TO 5 FEET OR GREATER OVERNIGHT AHEAD
OF AN APPROACHING CDFNT.

SUN...SCA CONDS LIKELY WITH CFP.

&&

.RIP CURRENTS...
BASED ON OFFICE REGRESSION GUIDANCE, WE CONTINUE A MODERATE RISK OF
RIP CURRENTS THROUGH TODAY FOR THE NJ BEACHES UNDER A BREEZY SOUTH
WIND.

&&

.CLIMATE...

*************************************************************

HERE IS OUR ANNUAL LOOK AS TO HOW HOT, HOT, HOT THE SUMMER WILL
BE BASED ON PAST PERFORMANCES.

A FULL FLEDGED EL NINO IS UNDERWAY IN THE TROPICAL PACIFIC. ALL
DYNAMICAL AND STATISTICAL MODELS KEEP IT GOING, THE DIFFERENCES
THAT EXIST ARE TO ITS STRENGTH THROUGH THIS UPCOMING SUMMER. THE
DYNAMICAL AND STATISTICAL MODELS ARE AVERAGING A MODERATE EL NINO
FOR THE COMBINED SUMMER MONTHS. SOME MODELS, INCLUDING THE CFS2
AND ECMWF ARE PREDICTING A STRONG EL NINO. IN THE CPC MONITORING
EL NINO ERA STARTING SINCE 1950, THE HIGHEST (WARMEST) SUMMER
ANOMALY RECORDED WAS +1.5C (NEAR OR AT THE THRESHOLD FOR STRONG EL
NINOS) DURING THE SUMMER OF 1997.

THIS UPCOMING WEEK WILL REALLY SEAL THE DEAL THAT THIS MAY WILL
BE UNSEASONABLY WARM IN PHILADELPHIA. IT "MAY" EVEN BE A TOP THREE
WARMEST. THIS FOLLOWS ON THE HEELS OF AN UNSEASONABLY WARM APRIL.
SINCE 1872, THE COMBINATION OF BOTH WARM (TOP THIRD OF ALL YEARS)
APRILS AND MAYS HAS ONLY OCCURRED TWENTY-THREE TIMES. BUT IT HAS
OCCURRED ELEVEN TIMES SINCE 1990 AND SIX OF THE LAST SEVEN
SPRINGS.

SO WE SCOURED THE CLIMATE RECORDS TO FIND BUDDING OR IN PROGRESS
EL NINOS THAT COINCIDED WITH BOTH WARM APRILS AND MAYS LOCALLY IN
THE CPC MONITORING ERA. WE FOUND THREE PAST SUMMERS THAT MET THE
CRITERIA. THE ONE SIGN IS THAT ALL THREE ANALOG SUMMERS WERE
WETTER THAN NORMAL, HOPEFULLY KEEPING DROUGHT CONDITIONS FROM
INTENSIFYING FURTHER.

THE NORTH AMERICAN MULTI MODEL ENSEMBLE PREDICTIONS FOR THIS
UPCOMING SUMMER HAS WARMER AND DRIER THAN NORMAL WEATHER EXPECTED
IN OUR AREA. THE INTERNATIONAL MULTI MODEL ENSEMBLE FORECASTS ARE
SLIGHTLY MORE OPTIMISTIC PREDICTING NEAR NORMAL TEMPERATURES AND
PRECIPITATION.

THE ANALOGS FOR PHILADELPHIA ARE:

YEAR    JUNE AVG   JULY AVG   AUGUST AVG   SUMMER AVG   SUMMER PCPN

1969      73.4        75.1      75.2         74.6        18.30
1977      68.6        77.8      76.2         74.2        15.50
1991      75.7        79.0      79.0         77.9        12.01
AVG       72.6        77.3      76.8         75.6        15.27

1981-
2010      73.3        78.1      76.6         76.0        11.28
NORMAL

THE OFFICIAL CPC OUTLOOK FOR OUR FORECAST AREA IS FOR EQUAL
CHANCES OF ABOVE AND BELOW NORMAL TEMPERATURES AS WELL AS EQUAL
CHANCES OF ABOVE AND BELOW NORMAL PRECIPITATION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ450>455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...NIERENBERG
AVIATION...KLINE/NIERENBERG
MARINE...KLINE/NIERENBERG
RIP CURRENTS...KLINE
CLIMATE...
Hazardous weather outlook, May 27, 4:07 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT WED MAY 27 2015

ANZ430-431-DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-
015>023-027-PAZ054-055-060>062-070-071-101>106-282015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
407 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...DELAWARE BAY WATERS...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE STORMS MAY PRODUCE DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO
PRODUCE LOCALIZED POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-282015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
407 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED GUSTY WINDS AND HIGH
SEAS LATER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-282015-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
407 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE NEW JERSEY
BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-282015-
DELAWARE BEACHES-
407 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 27, 3:06 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 PM EDT WED MAY 27 2015

PAZ054-055-272000-
CARBON-MONROE-
306 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT MONROE AND CENTRAL CARBON
COUNTIES...

AT 305 PM EDT...A STRONG THUNDERSTORM WAS NEAR JIM THORPE...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEHIGHTON...MOUNT POCONO...TOBYHANNA...JIM THORPE...WEATHERLY...
SKYTOP...CHRISTMANS...SCOTRUN...TANNERSVILLE...REEDERS...
MOUNTAINHOME...LONG POND...POCONO PINES...HERNYVILLE...BELTZVILLE
STATE PARK...MCMICHAEL...MECKESVILLE...ARROWHEAD LAKE...BLAKESLEE AND
CANADENSIS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND IT MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4120 7514 4115 7515 4114 7509 4110 7504
      4108 7507 4079 7572 4095 7585 4098 7582
      4101 7573 4113 7567 4112 7565 4123 7554
      4125 7519
TIME...MOT...LOC 1905Z 235DEG 31KT 4092 7570

IOVINO
Special weather statement, May 27, 3:13 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EDT WED MAY 27 2015

PAZ060-272015-
BERKS-
313 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 312 PM EDT...A STRONG THUNDERSTORM WAS OVER BRICKERVILLE AND
LITITZ...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...KUTZTOWN...HAMBURG...FLEETWOOD...SINKING
SPRING...LAURELDALE...WOMELSDORF...WERNERSVILLE...NEWMANSTOWN...
TOPTON...LEESPORT...SHOEMAKERSVILLE...BERNVILLE...LYONS...
LENHARTSVILLE...FAIRVIEW HGTS...SPRING RIDGE...SHILLINGTON AND WEST
READING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND IT MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4066 7587 4044 7554 4021 7599 4031 7614
      4036 7621 4037 7624
TIME...MOT...LOC 1912Z 232DEG 35KT 4021 7627

IOVINO
Special weather statement, May 27, 3:53 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT WED MAY 27 2015

PAZ054-055-272030-
CARBON-MONROE-
353 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT MONROE AND NORTHEASTERN CARBON
COUNTIES...

AT 352 PM EDT...A STRONG THUNDERSTORM WAS OVER MCMICHAEL...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...TOBYHANNA...SKYTOP...SCOTRUN...CANADENSIS...
ANALOMINK...SUN VALLEY...GOULDSBORO STATE PARK...TANNERSVILLE...
REEDERS...MOUNTAINHOME...PARADISE VALLEY...LONG POND...POCONO
PINES...HERNYVILLE...POCONO RACEWAY...BRODHEADSVILLE...ALPINE
MOUNTAIN...MCMICHAEL AND BARTONSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND IT MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4115 7515 4114 7509 4112 7506 4091 7542
      4108 7559 4124 7544 4125 7513
TIME...MOT...LOC 1952Z 230DEG 30KT 4103 7540

IOVINO
Local storm report, May 27, 4:12 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
412 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     TULPEHOCKEN TWP         40.44N  76.25W
05/27/2015                   BERKS              PA   BROADCAST MEDIA

            TREES DOWN IN THE REHRERSBURG AREA

&&

EVENT NUMBER PHI1500199

STAFF
Special weather statement, May 27, 4:26 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT WED MAY 27 2015

MDZ008-PAZ070-101-102-272130-
CECIL-CECIL-EASTERN CHESTER-DELAWARE-WESTERN CHESTER-
426 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CECIL...
NORTHWESTERN DELAWARE AND CHESTER COUNTIES...

AT 425 PM EDT...A STRONG THUNDERSTORM WAS OVER RICHARDSMERE...MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...CALVERT...PHOENIXVILLE...COATESVILLE...WESTTOWN...
DOWNINGTOWN...KENNETT SQUARE...OXFORD...PARKESBURG...WEST GROVE...
RISING SUN...MARSHALLTON...HOMEVILLE...MOUNT VERNON...GLENMOORE...
WOODLAWN...LADENBERG...LOMBARD...KEMBLESVILLE AND PUGHTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND IT MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3973 7610 3974 7610 3976 7606 3981 7603
      3983 7604 3983 7602 3985 7602 3987 7599
      3994 7599 4023 7565 3999 7538 3958 7610
      3972 7623
TIME...MOT...LOC 2025Z 229DEG 32KT 3969 7611

IOVINO
Special weather statement, May 27, 5:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
548 PM EDT WED MAY 27 2015

NJZ010-012-013-015-272245-
SOMERSET-MIDDLESEX-MERCER-WESTERN MONMOUTH-
548 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX...CENTRAL MERCER...
NORTH CENTRAL MONMOUTH AND SOUTHEASTERN SOMERSET COUNTIES...

AT 548 PM EDT...A STRONG THUNDERSTORM WAS OVER MERCERVILLE-HAMILTON
SQUARE...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...SOMERSET...EDISON...OLD
BRIDGE...EAST BRUNSWICK...SOUTH BRUNSWICK...SAYREVILLE...NORTH
BRUNSWICK...EWING...PRINCETON...MATAWAN...JAMESBURG...HIGHTSTOWN...
CRANBURY...ROCKY HILL...BROWNVILLE...NORTH BRUNSWICK TOWNSHIP AND
LAWRENCEVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND IT MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4037 7413 4018 7472 4028 7481 4060 7444
      4061 7434 4051 7425 4050 7426 4050 7428
      4047 7427 4044 7419
TIME...MOT...LOC 2148Z 237DEG 21KT 4026 7469

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:11 AM EDTSmall Craft AdvisoryPHI25 hr
May 27, 5:25 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester44 min
May 27, 2:23 PM EDTSpecial Weather StatementPHILebanon22 min
May 27, 2:48 PM EDTSpecial Weather StatementPHICarbon27 min
May 27, 2:53 PM EDTSpecial Weather StatementPHIBerks, Lehigh52 min
May 27, 3:06 PM EDTSpecial Weather StatementPHICarbon, Monroe54 min
May 27, 3:13 PM EDTSpecial Weather StatementPHIBerks62 min
May 27, 3:53 PM EDTSpecial Weather StatementPHIMonroe37 min
May 27, 4:26 PM EDTSpecial Weather StatementPHIChester64 min
May 27, 4:36 PM EDTSevere Thunderstorm WarningPHIChester39 min
May 27, 5:07 PM EDTSevere Thunderstorm WarningPHIBucks, Chester, Delaware, Montgomery53 min

Nearby

Special Weather Statements in New Jersey, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.